MAUDE Adverse Event Report: GYRUS ACMI, INC. CF RESECTOSCOPE INNER SHEATH, 25FR

GYRUS ACMI, INC. CF RESECTOSCOPE INNER SHEATH, 25FR
Model Number EIS-HCF25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The device was returned to olympus for evaluation where service confirmed the customer's complaint.The tip was broken off and damaged, and the red dot on shoulder screw was missing.A review of the device history record (dhr) found no deviations that could have caused or contributed to the reported issue.The provided dhrs do not include packaging or labeling operations.For this reason, a final manufacture date is june 2019.Based on the results of the investigation, a definitive root cause cannot be identified.This information is addressed in the instructions for use (ifu): "warning: always keep sheaths parallel to one another when assembling and disassembling.If the inner sheath is inserted or removed at an angle to the outer sheath, the lateral force applied to the inner sheath may crack, loosen, break, or otherwise damage the sheath¿s insulated distal tip.A broken tip, or fragments of a damaged tip, can potentially pass through the outer sheath and into the patient.If drag or resistance is encountered during assembly or disassembly, stop¿align working element and sheath parallel to one another before proceeding." olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus that the ceramic tip broke in to multiple pieces.The reported problem was found during an unspecified procedure.There was no harm or user injury reported due to the event.

Brand Name
CF RESECTOSCOPE INNER SHEATH, 25FR
Common Device Name
SHEATH
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15160268
Report Number3003790304-2022-00144
Device Sequence Number6167338
Product Code FAS
UDI-Device Identifier00821925001893
UDI-Public00821925001893
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEIS-HCF25
Device Lot NumberGC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Initial Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown